This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been in therapy with a psycologist and a psyciatrist(for meds) for 2 years. In the past month I have been having flashbacks of sexual abuse by my teenage neighbor when I was around 6 years old. I have also switched meds and started Celexa about 3 weeks before this. I am on 40mg. Since these flashbacks I have been wanting to hurt myself by burning. Thoughts of burning myself with a iron, match, and did do it at work by hot water. Fingers were swollen for 4 days. I think this is the Celexa causing the self mutilation. My counselor nor psychiatrist think so. Do you think this could be the meds or are they on the right track thinking this is from the sexual abuse?
Maybe a combination of both? Have you ever had the desire to burn or harm yourself before? Do you think maybe the Celexa might be lowering your threshold to act on these desires? I think that the "lack of feeling" that you describe is a common thing among people who take antidepressants, so that might be the Celexa.
I didn't start getting the urge to burn myself until I had the flashbacks.Just happened to be on the Celexa at the time. But I have had thoughts before about driving off the highway, pulling out in front of another vehicle, and throwing a infant, burning a child with a candle. Not that I would ever do them but they were there while I was on other antidepressents. I agree the no feeling could be the Celexa.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.